MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number TF0223512
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a tavr procedure the outer fiber shell of the balloon allegedly began to partially peel off during retraction through the sheath.The balloon was able to be successfully retracted through the sheath.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the outer fiber-based jacket to have been completely inverted and detached from the balloons.The jacket was returned over the catheter shaft.Additionally, the outer parylene coating on the balloons was found to be peeling throughout the length of each balloon.Therefore, the investigation is confirmed for a detached outer jacket, and for peeled parylene.However, the investigation is inconclusive for the alleged unintended movement as the conditions of use could not be recreated.It is likely that the detachment of the outer jacket contributed to the identified peeled parylene.However, the definitive root cause for the identified detachment of the outer jacket or reported unintended balloon movement could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
TRUE FLOW DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7409963
Report Number2020394-2018-00360
Device Sequence Number11014654
Product Code OZT
UDI-Device Identifier00801741097669
UDI-Public(01)00801741097669
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue NumberTF0223512
Device Lot NumberGFBW2849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight84